PDA

View Full Version : Second Rx of Prednisone



Divine Diva
05-03-2006, 11:16 AM
Hi, I started on Prednisone last week using the 21 pack/6 day dose to see how I would tolerate it. The day after I took my first dose I felt better than I had felt in quite a while. I didn't even realize how bad I had been feeling until I started to take this medication and started to feel better. BUT, as my dose decreased each day I could tell a difference in the way I felt. When I got down to my last tablet, 4mgs, I was aching and fatigued all over again. My Dr. started me on another 21 pack today and I'm hoping to see a difference by tomorrow. Can anyone tell me what I can do to actually stop taking this med? I don't want to have to stay on it but I feel so good when I am on it.

Thanks

Saysusie
05-04-2006, 01:37 AM
Hi Divine Diva;
Generally, when doctors are trying to reduce your intake of steroids (such as Prednisone), they will give you cytoxins (such as Imuran) as a steroid- sparing drug. Steroids used alone to treat major organ involvement in lupus must sometimes be given in high doses. This increases the risk of short-term and long-term side effects, which may sometimes be worse than the disease itself. Immunosuppressive drugs can be used either in addition to, or instead of, steroids to spare the patient some of the undesirable side effects of steroid therapy. Methotrexate Cyclosporin and Cellcept are also used as steroid-sparing drugs. Methotrexate is given commonly for rheumatoid arthritis and has been shown to produce improvement of joint pain and stiffness.
It is only modestly effective for organ-threatening lupus.
Liver disease and lung reactions can occasionally occur with the use of methotrexate.
Cellcept and Cyclosporin are used to prevent rejection of the donated organ in kidney, liver, heart and lung transplants. CellCept can cause nausea and diarrhea. Cyclosporin may elevate blood pressure and reduce kidney function.
Your doctor may recommend one of the above mentioned drugs if it appears that you may have to use steroids for a lengthy period of time.

Best Of Luck To You
Saysusie